Cefuroxime-induced thrombocytopenia: it’s just not in the ring??

Balaji, O and Patil, Navin and Avinash, A and Tilak, Amod (2016) Cefuroxime-induced thrombocytopenia: it’s just not in the ring?? Asian Journal of Pharmaceutical and Clinical Research, 9 (5). pp. 1-2. ISSN 0974-2441

[img] PDF
RMS-1146.pdf - Published Version
Restricted to Registered users only

Download (357kB) | Request a copy

Abstract

Beta lactams are one of the most commonly used antibiotic groups in clinical practice, owing to their relatively superior safety profile, when weighed against other available antibiotics. Cephalosporins have overgrown over the years, now extending across five generations of drugs. Older cephalosporins are still commonly used, chiefly because of their low cost and minimal adverse effects. However, no drug is entirely free of adverse effects. Cephalosporins (especially those with a methylthiotetrazole ring) have been associated with bleeding manifestations due to hypoprothrombinemia and thrombocytopenia in susceptible subsets of the global population. This case report concerns the use of a cephalosporin that does not have this ring in its structure but has still caused a rare instance of thrombocytopenia.

Item Type: Article
Uncontrolled Keywords: Beta lactam; cefuroxime; platelets; bleeding; methylthiotetrazole.
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 28 Sep 2016 08:48
Last Modified: 28 Sep 2016 08:48
URI: http://eprints.manipal.edu/id/eprint/147031

Actions (login required)

View Item View Item